I had quadruple bypass surgery 2 weeks ago yesterday. Within the last 3 days, I have begun to have what I called a hiccup in my heart rate where my heart races, feels as though it is flopping. This lasts for just a few moments and then goes away. It is a powerful feeling and I can feel it when I place my palm on my chest area. It is occurring more frequently as the days go by but does not last any longer than a few minutes at a time. It can happen when I am sitting, when I stand or am walking. The nurse today called it a gallup or gallop (sp). What does this mean since I have never experienced it before?
I found out yesterday why I had been having these heart gallops, palpitations, PVC's, and atrial fibrilations (all things mentioned by dtrs and nursing professionals for what I was feeling), my hiccups, as I called them.
When I went to get labs drawn at the hospital yesterday morning, I was called back within an hour to come immediately back to the hospital for transfusions. My hemoglobin (normal is 12-14) was at 3. I had blue fingernails and numb fingertips, thought it was just the cold. My heart had been working extra hard trying to pump red blood that wasnt there.
After the first transfusion, the palpitations stopped. Thank God an alert lab stopped and called my dtr immediately upon seeing the numbers.
I am no longer breathless today, no palpitations, good color in fingernails and face, etc.
Wondering why I was not put on Iron supplement immediately after the surgery??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.